Alert archive / Nebraska / Freeze Warnings in 2021
Freeze Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this freeze warning at Apr 14, 2021, 2:25 PM CDT for 5 counties in Iowa; 15 counties in Nebraska. It took effect at Apr 15, 2021, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2021, 2:25 PM CDT (19:25 UTC)
- In effect from
- Apr 15, 2021, 1:00 AM CDT
- Expired
- Apr 15, 2021, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Butler County, NE, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
333 WWUS73 KOAX 141925 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 225 PM CDT Wed Apr 14 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-150330- /O.NEW.KOAX.FZ.W.0002.210415T0600Z-210415T1300Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 225 PM CDT Wed Apr 14 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
025 WWUS73 KOAX 150135 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 835 PM CDT Wed Apr 14 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-151300- /O.CON.KOAX.FZ.W.0002.210415T0600Z-210415T1300Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 835 PM CDT Wed Apr 14 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
467 WWUS73 KOAX 151251 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 751 AM CDT Thu Apr 15 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-151400- /O.EXP.KOAX.FZ.W.0002.000000T0000Z-210415T1300Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 751 AM CDT Thu Apr 15 2021 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are expected to climb above freezing shortly this morning and eliminate any additional frost formation. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Apr 14, 12:42 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 14, 12:42 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1242 PM CDT Wed Apr 14 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 349 AM CDT Wed Apr 14 2021 Interesting flow pattern across the CONUS early this morning, with water vapor imagery showing a cutoff low spinning across eastern Minnesota into northern Wisconsin and another over northwest Nevada. In between, an shortwave ridge axis was analyzed just east of the Rockies, leaving the forecast area under zonal to northwest flow aloft. At the surface, a bit of a pressure gradient still remained in place across the area, leading to north/northwesterly winds nearing 10 mph at times. Said winds, combined with some earlier mid to high level clouds across southeast Nebraska and southwest Iowa have likely kept temperatures from really tanking, but still seeing widespread readings in the lower to mid 30s as of 3 AM, with some spots in northeast Nebraska in the upper 20s. Said near-freezing temperatures remain the main forecast concern heading into Thursday morning given little change in the pattern before then. Doing a spot check of the latest GEFS/EPS guidance shows temperatures should bottom out a degree or 2 on either side of that 32 degree mark in areas with more susceptible vegetation (generally near and south of I-80). 14.00Z HREF guidance suggests some lower clouds at least somewhat close to the forecast area (though looking more likely to the west), which could impact temperatures. Therefore, confidence is rather low on need for any frost/freeze headlines. Would like to see where we end up this morning since Thursday morning will be fairly similar, so will allow the day shift to make the final decision on any headlines. The aforementioned low over the western CONUS will be making its way eastward through the day Thursday, with associated precip reaching our western areas sometime Thursday night into Friday morning. Still looking like the strongest forcing/PV advection slides just south of our forecast area, meaning southwest NE into KS will likely see the highest precip amounts, which checks out per GEFS QPF output. Should be warm enough for all rain, but if some precip sneaks into our far west at the right time Friday morning, can't completely rule out some snowflakes mixing in in parts of northeast Nebraska, though wouldn't anticipate any accumulation at this time. Most guidance suggests precip should come to an end by Saturday morning, but there are a handful of GEFS members, as well as the 14.00Z GFS, that suggest it lingers through much of the day on Saturday, as a weak bit of shortwave energy drops straight south out of the Dakotas. Pretty good agreement that Sunday will be dry as we'll be on the eastern periphery of surface high pressure off to the west. The next precip chances come sometime Monday as guidance is in great agreement of a pretty good surface cold front and larger scale upper level trough axis sliding through the forecast area. This will leave the area under northwest flow with cooler-than-average temperatures continuing into early to middle parts of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1236 PM CDT Wed Apr 14 2021 VFR criteria expected to prevail for the TAF period. That said, there are some lower level clouds moving through northeast Nebraska. Clouds at those levels are expected to raise and scatter out. A TEMPO group for MVFR ceilings was included for KOFK. Winds across the area are from the northeast between 10 to 15 kts. There has been the occasional gust over 20 kts, but they have been infrequent. Winds should drop to less than 10 kts after 15/01Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...CA AVIATION...Fajman
Hazardous weather outlook, Apr 14, 11:31 AM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1131 AM CDT Wed Apr 14 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-150645- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1131 AM CDT Wed Apr 14 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Freezing temperatures are again possible tonight into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Freeze Warnings in Nebraska, 2021Freeze Warnings in Iowa, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.